Forums


Symptoms

Itching

  • By MrsTex50

    I’ve had RA for 2 years. In the past 3-4 months, I have started itching everywhere all the time. Does anybody else have this? The only new med I’ve started is Humira in April (2 shots/month). Anybody have any idea of how to ease this symptom. I’ve tried lotion, but it only helps for a little while.

    Reply Created with Sketch. reply
  • By Erin Rush Moderator

    Hi MrsTex50! I am sorry you are dealing with itching. Quite a few of our members have talked about dealing with various skin issues, including itching. First off, some RA medications list itching as a possible side effect. However, Humira is not one of those medications. If you haven’t already, I would mention this to your rheumatologist. He/she may be able to offer you some suggestions or perhaps give you a referral to a dermatologist or other specialist. Here is a piece written by one of our contributors about her experience with itching — https://rheumatoidarthritis.net/living/does-itching-cause-anxiety-or-does-anxiety-cause-itching/comment-page-1/#comments. Check out the comments below the article as well. I will say that each person seems to have to find the best solution for themselves. Some members have luck with over-the-counter anti-itch creams. Some have success with antihistamines. It does seem to be a bit of trial and error. Also, RA and RA medications can cause changes and sensitivities in your skin, so you may have to do some detective work to see if a favorite soap, detergent, lotion, or even the water temperature are causing the issue. I hope it helps to know you are not the only one dealing with this. Best of luck and please feel free to come back and update if you find something that works. Best, Erin, RheumatoidArthritis.net Team Member.

    Reply Created with Sketch. reply